Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Wichita, KS

May 7, 2007Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this flash flood warning at May 7, 2007, 11:28 AM CDT for Labette County, Montgomery County, Kansas. It took effect at May 7, 2007, 11:35 AM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 7, 2007, 11:28 AM CDT (16:28 UTC)
In effect from
May 7, 2007, 11:35 AM CDT
Expired
May 7, 2007, 6:30 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 2:54 PM CDTHEAVY RAIN 6.085 Ne Coffeyville, KS6.08 INCHES IN THE PAST 24 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 071635
FFWICT
KSC099-125-072330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1128 AM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS.
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.

* UNTIL 630 PM CDT MONDAY.

* AT 1127 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING STILL OCCURRING OVER THE WARNED AREA...WITH SOME WATER 
RESCUES BEING CONDUCTED. EXCESSIVE RUNOFF FROM THE OVERNIGHT AND 
EARLY MORNING THUNDERSTORM ACTIVITY...WAS CAUSING MANY SMALL STREAMS 
AND CREEKS LEVELS TO RISE...THEREFORE THE FLASH FLOOD WARNING HAS 
BEEN EXTENDED UNTIL 630 PM.  

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...ANGOLA...BARTLETT...BOLTON...CANEY...CHERRYVALE...
  CHETOPA...COFFEYVILLE...COFFEYVILLE AIRPORT...DEARING...DENNIS...
  EDNA...ELK CITY...INDEPENDENCE AIRPORT...INDEPENDENCE...LABETTE...
  LIBERTY...MOUND VALLEY...OSWEGO...PARSONS...PARSONS TRI CITY
  AIRPORT...SYCAMORE...TYRO.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY...ALSO DO NOT DRIVE AROUND ROAD CLOSED BARRIERS. 

WHEN -FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED 
DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A 
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

LAT...LON 3700 9594 3737 9595 3737 9507 3699 9507

$$

JAKUB
2 follow-up statements
000 
WGUS73 KICT 072026
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT MON MAY 7 2007

KSC099-125-072330-
MONTGOMERY KS-LABETTE KS-
323 PM CDT MON MAY 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
LABETTE AND MONTGOMERY COUNTIES...

AT 319 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
STILL OCCURRING OVER THE WARNED AREA. MANY ROADWAYS ARE STILL UNDER 
WATER DUE TO THE EXCESSIVE RUN-OFF FROM THE HEAVY RAINFALL LAST 
NIGHT.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3700 9594 3737 9595 3737 9507 3699 9507

$$

JAKUB
000 
WGUS73 KICT 072321
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT MON MAY 7 2007

KSC099-125-072328-
MONTGOMERY KS-LABETTE KS-
618 PM CDT MON MAY 7 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LABETTE AND 
MONTGOMERY COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING UNTIL 
600 AM CDT TUESDAY.

LAT...LON 3700 9594 3737 9595 3737 9507 3699 9507

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:38 AM CDT, 7 hours 50 minutes earlier.

Area forecast discussion, May 7, 3:38 AM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
338 AM CDT MON MAY 7 2007

.DISCUSSION...

MAIN FORECAST CONCERNS WILL BE FLOODING POTENTIAL TODAY AND PRECIP
CHANCES THROUGH MOST OF THE FORECAST.

SYNOPSIS:
WATER VAPOR IMAGERY SHOWS THE UPPER TROUGH STILL ANCHORED TO OUR
WEST WITH TWO DISTINCT CIRCULATIONS: ONE LIFTING NORTH OVER CENTRAL
CO AND ANOTHER NEAR BAJA. AT THE SURFACE A WEAK COLD FRONT EXTENDS
FROM SOUTH CENTRAL NE THROUGH WESTERN OK. EAST OF THIS FEATURE
PLENTY OF MOISTURE REMAINS IN PLACE.

TODAY-TONIGHT:
CURRENT BAND OF SHOWERS AND STORMS IS EXPECTED TO CONTINUE TRACKING
EAST THIS MORNING WITH MOST OF THIS ACTIVITY PUSHING EAST INTO MO BY
THE AFTERNOON HOURS. PROFILERS SHOWING 850MB FLOW STARTING TO VEER
WEST OF THE LINE OF STORMS HELPING TO BRING IN SOME DRIER AIR ON THE
BACK SIDE. MODELS ARE ALSO INDICATING SOME DOWNGLIDE SETTING IN OVER
CENTRAL KS TODAY WHICH SHOULD LIMIT PRECIP CHANCES IN THOSE
LOCATIONS. LOW LEVEL JET IS NOT AS BACKED AS IT HAS BEEN THE LAST
FEW NIGHTS WHICH AS LIMITED THE EFFECTIVE SHEAR AND SEVERE CHANCES
THIS MORNING. CURRENT THINKING IS THAT SE KS SHOULD SEE MOST OF
THEIR PRECIP BEFORE NOON WITH JUST SOME SCATTERED ACTIVITY AFTER.
WILL CANCEL THE FLOOD WATCH FOR LOCATIONS ALONG AND WEST OF I-135
BUT WILL KEEP FOR LOCATIONS EAST.

THE PIECE OF UPPER ENERGY OVER CO WILL LIFT NE TONIGHT WHILE THE
SOUTHERN VORT MAX REMAINS SITUATED NEAR BAJA. UNLIKE THE LAST FEW
NIGHTS THE LOW LEVEL JET WILL BE FOCUSED SOUTH OF THE FORECAST AREA
AND WILL BE MUCH WEAKER. CONFIDENCE IS HIGH THAT THE MORE WIDESPREAD
HEAVY RAINFALL WILL BE SOUTH INTO OK OVERNIGHT WITH SOME POSSIBLY
GETTING INTO EXTREME SE KS. MEANWHILE THE LOCATIONS NORTH OF HWY 400
WILL ONLY SEE SOME ISO TO SCATTERED ACTIVITY AS 850MB FLOW REMAINS
WESTERLY.

TUE-WED:
THE OVERALL PATTERN WILL BE SIMILAR THROUGH THESE TWO DAYS AS THE
UPPER ENERGY TO THE SW GETS CUT OFF FROM THE MEAN FLOW AND SLOWLY
TRACKS EAST. AT THE SURFACE THE EAST WEST MOISTURE GRADIENT WILL
REMAIN IN PLACE KEEPING DIURNAL TYPE SHOWERS AND STORMS POSSIBLE
EAST OF I-135 FOR BOTH TUE AND WED AFTERNOON. SE KS WILL CONTINUE TO
HAVE THE BEST SHOT FOR PRECIP DURING THE OVERNIGHT HOURS AS LOW
LEVEL WARM ADVECTION REMAINS IN PLACE. CONFIDENCE IS HIGH THAT ABOVE
NORMAL TEMPS WILL PERSIST FOR BOTH OF THESE DAYS WITH NO SIGNIFICANT
AIRMASS CHANGES EXPECTED.

THU-SUN:
BY 00Z FRI BOTH ECM AND GFS HAVE THE SLOW MOVING UPPER LOW SITUATED
OVER WESTERN OK. CURRENTLY NOT EXPECTING ANY TYPE OF SIGNIFICANT
BAROCLINIC ZONE THROUGH THE AREA. THEREFORE PRECIP ON THU SHOULD BE
THE RESULT OF THE COLD POCKET ALOFT GENERATING SOME DIURNAL TYPE
SHOWERS AND STORMS WITH THE BEST CHANCES STILL OVER SE KS DUE TO
DEEPER MOISTURE. BY SAT THE WEAK UPPER LOW WILL SLIDE SE TAKING THE
BETTER PRECIP CHANCES WITH IT. THE TREND OF ABOVE NORMAL TEMPS LOOKS
TO REMAIN THROUGH THE WEEKEND.

LAWSON

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  59  77  58 /  40  30  30  30
HUTCHINSON      74  57  76  55 /  30  30  20  20
NEWTON          75  58  76  58 /  40  30  30  20
ELDORADO        76  60  77  60 /  60  40  40  30
WINFIELD-KWLD   76  61  77  60 /  60  40  40  30
RUSSELL         72  53  75  51 /  20  10  10  10
GREAT BEND      72  53  75  51 /  20  10  10  10
SALINA          74  55  76  57 /  30  30  20  20
MCPHERSON       74  56  76  56 /  30  30  20  20
COFFEYVILLE     77  63  77  63 / 100  60  50  40
CHANUTE         77  63  77  62 / 100  60  50  40
IOLA            77  63  77  63 /  90  50  50  40
PARSONS-KPPF    77  63  77  62 / 100  60  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ052-053-069>072-
093>096-098>100.

&&
Hazardous weather outlook, May 7, 5:35 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
535 AM CDT MON MAY 7 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
326 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND STORMS WILL CONTINUE TO AFFECT LOCATIONS EAST OF
INTERSTATE 135 TODAY. THEREFORE THE FLASH FLOOD WATCH REMAINS IN
EFFECT FOR SOUTHEAST AND PORTIONS OF SOUTH CENTRAL KANSAS.

THERE IS A CONDITIONAL THREAT FOR STRONG STORMS TO DEVELOP THIS
AFTERNOON FOR LOCATIONS EAST OF INTERSTATE 135. THIS THREAT WILL BE
PREDICATED ON THE AMOUNT OF SUNSHINE WE RECEIVE THIS AFTERNOON. IF
STORMS DO DEVELOP...LARGE HAIL TO THE SIZE OF NICKLES WILL BE THE
MAIN THREAT. THIS THREAT MAY PERSIST INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY...WITH
SOUTHEAST KANSAS HAVING THE BEST CHANCE TO EXPERIENCE STORMS. AT
THIS TIME WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT REPORTS OF FLOODING WOULD
BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

In the hours before

Local storm report, May 7, 5:56 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
556 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLOOD            2 E CHASE               38.36N 98.31W
05/06/2007                   RICE               KS   EMERGENCY MNGR

            NUMEROUS ROADS ARE FLOODED IN THE NORTHWEST PART OF THE
            COUNTY.

0923 AM     FLOOD            5 SSW BUSHTON           38.45N 98.43W
05/06/2007                   RICE               KS   TRAINED SPOTTER

            FLOODED ROADS AND SEVERAL SHEDS FLOODED AT THE
            INTERSECTION OF AVENUE F AND 3RD ROAD.

1018 AM     FUNNEL CLOUD     CORWIN                  37.08N 98.30W
05/06/2007                   HARPER             KS   TRAINED SPOTTER

1020 AM     TORNADO          3 SE ATTICA             37.21N 98.19W
05/06/2007                   HARPER             KS   TRAINED SPOTTER

            ROPE TORNADO

1020 AM     HAIL             1 E CORWIN              37.08N 98.28W
05/06/2007  E0.50 INCH       HARPER             KS   TRAINED SPOTTER

1033 AM     FLASH FLOOD      4 E BROOKVILLE          38.77N 97.79W
05/06/2007                   SALINE             KS   TRAINED SPOTTER

            SPRING CREEK IS RISING BUT NOT YET OUT OF ITS BANKS AT
            THIS LOCATION. IT IS OUT OF ITS BANKS ABOUT 1 MILE
            NORTHEAST OF THIS LOCATION. 5 INCHES OF RAIN RECEIVED
            OVERNIGHT.

1120 AM     FLASH FLOOD      1 W HARPER              37.29N 98.04W
05/06/2007                   HARPER             KS   TRAINED SPOTTER

            STREET FLOODING IN HARPER

1135 AM     FLASH FLOOD      HARPER                  37.29N 98.03W
05/06/2007                   HARPER             KS   AMATEUR RADIO

            FLOODING IN THE CITY. PREPARING TO DO SAND-BAGGING.

1144 AM     FLOOD            5 E LINCOLN             39.04N 98.06W
05/06/2007                   LINCOLN            KS   EMERGENCY MNGR

            NUMEROUS ROADS UNDERWATER. BOWFOOT CREEK OUT OF ITS BANKS

1218 PM     FLOOD            1 E BURRTON             38.02N 97.65W
05/06/2007                   HARVEY             KS   AMATEUR RADIO

            STREET FLOODING

1242 PM     FLASH FLOOD      HARPER                  37.29N 98.03W
05/06/2007                   HARPER             KS   LAW ENFORCEMENT

            FLOODING IN HARPER. SAND BAGGING OCCURRING AT THE
            ELEMENTARY SCHOOL WHERE 8 INCHES OF WATER WAS IN THE
            BUILDING. ROADS HAVE BEEN BARRICADED.

1254 PM     FLOOD            MOUNDRIDGE              38.20N 97.52W
05/06/2007                   MCPHERSON          KS   TRAINED SPOTTER

            WEST SIDE OF TOWN HAS STREET FLOODING ALONG EDGE OF CURB.

0115 PM     FLOOD            SMOLAN                  38.74N 97.68W
05/06/2007                   SALINE             KS   EMERGENCY MNGR

            EVACUATIONS ARE BEGINNING IN THE TOWN OF SMOLAN DUE TO
            FLOOD WATERS.

0115 PM     FLOOD            E SMOLAN                38.74N 97.68W
05/06/2007                   SALINE             KS   EMERGENCY MNGR

            6 TO 8 FT OF WATER ACROSS THE INTERSECTION AREA OF SMOLAN
            ROAD AND CENTENNIAL ROAD DUE TO DRY CREEK OVERFLOWING ITS
            BANKS.

0125 PM     FLASH FLOOD      NEWTON                  38.04N 97.34W
05/06/2007                   HARVEY             KS   PUBLIC

            1 INCH OF RAIN OCCURRED IN THE LAST 15 MINUTES IN THE
            NORTHEAST PORTION OF TOWN. 1.5 INCHES OF RAIN SINCE
            MIDNIGHT. CONSIDERABLE STREET FLOODING IN NEWTON.

0132 PM     HAIL             6 W CONWAY SPRINGS      37.39N 97.75W
05/06/2007  E0.50 INCH       SUMNER             KS   PUBLIC

0134 PM     HAIL             6 W CONWAY SPRINGS      37.39N 97.75W
05/06/2007  E0.50 INCH       SUMNER             KS   PUBLIC

0150 PM     FLASH FLOOD      HARPER                  37.29N 98.03W
05/06/2007                   HARPER             KS   LAW ENFORCEMENT

            IN THE PROCESS OF DOING SOME EVACUATIONS IN THE CITY OF
            HARPER

0153 PM     HAIL             MOUNT HOPE              37.87N 97.66W
05/06/2007  E0.88 INCH       SEDGWICK           KS   PUBLIC

0155 PM     HAIL             ANTHONY                 37.15N 98.03W
05/06/2007  E0.88 INCH       HARPER             KS   LAW ENFORCEMENT

0156 PM     TSTM WND GST     ANTHONY                 37.15N 98.03W
05/06/2007  E0.00 MPH        HARPER             KS   EMERGENCY MNGR

            WINDS GUSTING TO 40 TO 50 MPH.

0156 PM     HAIL             ANTHONY                 37.15N 98.03W
05/06/2007  E1.75 INCH       HARPER             KS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL.

0218 PM     HAIL             HALSTEAD                38.00N 97.51W
05/06/2007  E1.00 INCH       HARVEY             KS   LAW ENFORCEMENT

            QUARTER SIZE HAIL.

0221 PM     HAIL             HALSTEAD                38.00N 97.51W
05/06/2007  E1.00 INCH       HARVEY             KS   AMATEUR RADIO

0222 PM     HAIL             6 S HALSTEAD            37.91N 97.51W
05/06/2007  E1.00 INCH       HARVEY             KS   AMATEUR RADIO

0230 PM     HAIL             HESSTON                 38.14N 97.43W
05/06/2007  E1.00 INCH       HARVEY             KS   TRAINED SPOTTER

0249 PM     HAIL             NEWTON                  38.04N 97.34W
05/06/2007  E0.75 INCH       HARVEY             KS   TRAINED SPOTTER

0254 PM     FLASH FLOOD      NORWICH                 37.46N 97.85W
05/06/2007                   KINGMAN            KS   AMATEUR RADIO

            FLOODING OVER SEVERAL ROADS IN THAT AREA. WATER OVER K-42
            HIGHWAY.

0346 PM     FLASH FLOOD      3 N NORWICH             37.50N 97.85W
05/06/2007                   KINGMAN            KS   TRAINED SPOTTER

            SAND CREEK OUT OF ITS BANKS

0439 PM     TSTM WND GST     N ELLINWOOD             38.35N 98.58W
05/06/2007  E0.00 MPH        BARTON             KS   TRAINED SPOTTER

            WINDS GUSTING BETWEEN 50 TO 60 MPH WITH PEA SIZE HAIL.

0440 PM     FLOOD            N ELLINWOOD             38.35N 98.58W
05/06/2007                   BARTON             KS   TRAINED SPOTTER

            STREET FLOODING IN ELLINWOOD. ISOLATED STREET FLOODING OF
            3 FEET IN THE 200 BLOCK OF CRAIG STREET.

0440 PM     TSTM WND GST     N ELLINWOOD             38.35N 98.58W
05/06/2007  E60.00 MPH       BARTON             KS   TRAINED SPOTTER

            WINDS GUSTING FROM 50 TO 60 MPH WITH PEA SIZE HAIL.

0440 PM     HEAVY RAIN       RAMONA                  38.60N 97.06W
05/06/2007  M4.60 INCH       MARION             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4.60 INCHES OF RAIN SINCE 5 AM
            THIS MORNING.

0452 PM     HEAVY RAIN       4 WNW LYONS             38.38N 98.27W
05/06/2007  M2.00 INCH       RICE               KS   TRAINED SPOTTER

            2 INCHES OF RAIN OCCURRED IN ABOUT 40 MINUTES. HEAVY RAIN
            IS STILL OCCURRING.

0452 PM     HAIL             SILICA                  38.35N 98.45W
05/06/2007  E0.88 INCH       RICE               KS   TRAINED SPOTTER

0530 PM     TORNADO          LANGDON                 37.85N 98.32W
05/06/2007                   RENO               KS   EMERGENCY MNGR

            TREE AND LIMB DAMAGE 1.5 MILES SOUTH OF LANGDON...AND
            ALSO 3 MILES NORTHEAST OF LANGDON.

0533 PM     TSTM WND DMG     1 S LANGDON             37.84N 98.32W
05/06/2007                   RENO               KS   EMERGENCY MNGR

            TREE AND BRANCH DAMAGE REPORTED.

0552 PM     HEAVY RAIN       2 WSW ATTICA            37.24N 98.26W
05/06/2007  M4.90 INCH       HARPER             KS   TRAINED SPOTTER

            4.9 INCHES MEASURED SINCE 5 THIS MORNING.

0600 PM     TORNADO          8 W HUTCHINSON          38.07N 98.06W
05/06/2007                   RENO               KS   EMERGENCY MNGR

            REPORTED AT THE INTERSECTION OF 4TH AND CENTENNIAL.

0600 PM     TORNADO          W HUTCHINSON            38.07N 97.91W
05/06/2007                   RENO               KS   EMERGENCY MNGR

            BRIEF TOUCHDOWN REPORTED BY EOC AT 4TH AND CENTENIAL IN
            HUTCHINSON.

0616 PM     FLOOD            3 E CHASE               38.36N 98.29W
05/06/2007                   RICE               KS   EMERGENCY MNGR

            US HIGHWAY 56 HAS AT LEAST 2 FEET OF WATER OVER IT. THE
            HIGHWAY IS CLOSED AT THIS TIME BETWEEN CHASE AND LYONS.

0640 PM     FUNNEL CLOUD     2 SW MCPHERSON          38.35N 97.69W
05/06/2007                   MCPHERSON          KS   TRAINED SPOTTER

            A TRAINED SPOTTER/ STORM CHASER OBSERVED A LARGE BROAD
            WALL CLOUD WITH WEAK ROTATION THAT PRODUCED A BRIEF
            FUNNEL BUT HAS BECOME RAIN WRAPPED. STORM ALSO HAD A TAIL
            CLOUD AND AN INFLOW BAND.

0644 PM     HAIL             MCPHERSON               38.37N 97.66W
05/06/2007  E0.88 INCH       MCPHERSON          KS   LAW ENFORCEMENT

0644 PM     TSTM WND GST     MCPHERSON               38.37N 97.66W
05/06/2007  E60.00 MPH       MCPHERSON          KS   LAW ENFORCEMENT

0650 PM     HAIL             MCPHERSON               38.37N 97.66W
05/06/2007  E0.88 INCH       MCPHERSON          KS   TRAINED SPOTTER

0651 PM     FLOOD            MCPHERSON               38.37N 97.66W
05/06/2007                   MCPHERSON          KS   LAW ENFORCEMENT

            STREET FLOODING

0700 PM     FLASH FLOOD      HUTCHINSON              38.07N 97.91W
05/06/2007                   RENO               KS   EMERGENCY MNGR

            NUMEROUS ROADS...BOTH RURAL AND URBAN...ARE FLOODED
            COUNTYWIDE.

0713 PM     HAIL             NEW ALBANY              37.57N 95.93W
05/06/2007  E0.75 INCH       WILSON             KS   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED.

0723 PM     HEAVY RAIN       ANTHONY                 37.15N 98.03W
05/06/2007  M2.78 INCH       HARPER             KS   CO-OP OBSERVER

            2.78 INCHES OF RAIN SINCE 7 THIS MORNING.

0725 PM     HEAVY RAIN       CHASE                   38.36N 98.35W
05/06/2007  M2.30 INCH       RICE               KS   CO-OP OBSERVER

            2.30 INCHES OF RAIN SINCE 5 THIS MORNING.

0832 PM     HAIL             ATLANTA                 37.44N 96.77W
05/06/2007  E0.75 INCH       COWLEY             KS   LAW ENFORCEMENT

0832 PM     HAIL             3 NW COFFEYVILLE        37.07N 95.67W
05/06/2007  E0.75 INCH       MONTGOMERY         KS   TRAINED SPOTTER

1000 PM     FLOOD            COTTONWOOD FALLS        38.37N 96.54W
05/06/2007                   CHASE              KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS FLOODING WAS STARTING IN
            COTTONWOOD FALLS DUE TO POOR DRAINAGE INTO STORM DRAINS.

1000 PM     FLOOD            CEDAR POINT             38.26N 96.82W
05/06/2007                   CHASE              KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT FLOODING WAS STARTING IN
            CEDAR POINT DUE TO POOR DRAINAGE INTO STORM DRAINS.

1000 PM     TSTM WND GST     4 N NORWICH             37.51N 97.85W
05/06/2007  E50.00 MPH       KINGMAN            KS   TRAINED SPOTTER

            SPOTTER ESTIMATED 50 MPH WIND GUST.

1235 AM     FLOOD            10 N LYONS              38.49N 98.20W
05/07/2007                   RICE               KS   LAW ENFORCEMENT

            K-14 IS CLOSED NORTH OF LYONS DUE TO HIGH WATER.

1235 AM     FLOOD            ELLSWORTH               38.74N 98.23W
05/07/2007                   ELLSWORTH          KS   LAW ENFORCEMENT

            K-14 IS CLOSED NORTH AND SOUTH OF TOWN DUE TO HIGH WATER.

0435 AM     FLOOD            IOLA                    37.93N 95.40W
05/07/2007                   ALLEN              KS   LAW ENFORCEMENT

            RECEIVED A REPORT AROUND 430 AM THAT SOME ROADS IN IOLA
            WERE IMPASSABLE DUE TO HIGH WATER. SOME OF THE ROADS HAD
            2 TO 3 FEET OF WATER OVER THEM. HOWEVER AT THE TIME OF
            THE REPORT THE WATER WAS BEGINNING TO RECEDE.

0440 AM     FLOOD            PARSONS                 37.34N 95.27W
05/07/2007                   LABETTE            KS   LAW ENFORCEMENT

            RECEIVED REPORTS FROM LAW ENFORCEMENT THAT ALL COUNTY
            ROADS HAVE AROUND 2-3 INCHES OF WATHER OVER THEM.

0443 AM     FLOOD            INDEPENDENCE            37.23N 95.71W
05/07/2007                   MONTGOMERY         KS   LAW ENFORCEMENT

            RECEIVED REPORTS THAT ALL COUNTY ROADS ARE WATER COVERED
            WITH SOME COVERED WITH 2 TO 3 FEET OF WATER. SOME ROADS
            ARE ALSO STARTING TO BE BARRICADED IN THE CITY OF
            INDEPENDENCE.

&&

RBL
Local storm report, May 7, 6:56 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      5 SW INDEPENDENCE       37.18N 95.78W
05/07/2007                   MONTGOMERY         KS   LAW ENFORCEMENT

            A WATER RESCUE FROM A STRANDED VEHICLE WAS COMPLETED 5
            MILES SOUTHWEST OF INDEPENDENCE.

&&

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:34 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery28 min
May 6, 9:17 PM CDTSevere Thunderstorm WarningICTHarper25 min
May 7, 4:45 AM CDTFlash Flood WarningICTLabette, Montgomery7 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.